Alert archive / Kentucky / Tornado Warnings in 2025
Tornado Warning 1, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at Feb 15, 2025, 6:08 PM CST for Hopkins County, Muhlenberg County, Kentucky. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 15, 2025, 6:08 PM CST (00:08 UTC)
- Expired
- Feb 15, 2025, 6:28 PM CST
- In force
- 20 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Hopkins County, KY, Muhlenberg County, KY
The radar
The Ft Campbell radar (KHPX), 52 km from the middle of the area, began a volume at 00:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.1 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -203 J/kg
- Mixed-layer LCL
- 708 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 590 m²/s²
- 0-3 km storm-relative helicity
- 660 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
298
WFUS53 KPAH 160008
TORPAH
KYC107-177-160045-
/O.NEW.KPAH.TO.W.0001.250216T0008Z-250216T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Paducah KY
608 PM CST Sat Feb 15 2025
The National Weather Service in Paducah has issued a
* Tornado Warning for...
West central Muhlenberg County in south central Kentucky...
Southeastern Hopkins County in northwestern Kentucky...
* Until 645 PM CST.
* At 608 PM CST, a severe thunderstorm capable of producing a tornado
was located over Nortonville, or 9 miles south of Madisonville,
moving east at 50 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Powderly, Graham, and Greenville around 615 PM CST.
Central City around 620 PM CST.
Other locations impacted by this tornadic thunderstorm include White
Plains.
This includes the following highways...
Interstate 69 in Kentucky between Mile Markers 104 and 108.
Western Kentucky Parkway between Mile Markers 39 and 59.
Pennyrile Parkway between Mile Markers 31 and 34.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3716 8751 3724 8748 3730 8709 3716 8707
TIME...MOT...LOC 0008Z 261DEG 44KT 3720 8744
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
JGG2 follow-up statements
618
WWUS53 KPAH 160016
SVSPAH
Severe Weather Statement
National Weather Service Paducah KY
616 PM CST Sat Feb 15 2025
KYC107-177-160045-
/O.CON.KPAH.TO.W.0001.000000T0000Z-250216T0045Z/
Muhlenberg KY-Hopkins KY-
616 PM CST Sat Feb 15 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM CST FOR WEST
CENTRAL MUHLENBERG AND SOUTHEASTERN HOPKINS COUNTIES...
At 616 PM CST, a severe thunderstorm capable of producing a tornado
was located near Graham, or 12 miles southeast of Madisonville,
moving east at 45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Powderly, Graham, and Greenville around 620 PM CST.
Central City around 625 PM CST.
Other locations impacted by this tornadic thunderstorm include White
Plains.
This includes Western Kentucky Parkway between Mile Markers 41 and
59.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3716 8740 3725 8741 3730 8709 3716 8707
TIME...MOT...LOC 0016Z 266DEG 38KT 3719 8735
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
JGG268 WWUS53 KPAH 160028 SVSPAH Severe Weather Statement National Weather Service Paducah KY 628 PM CST Sat Feb 15 2025 KYC107-177-160038- /O.CAN.KPAH.TO.W.0001.000000T0000Z-250216T0045Z/ Muhlenberg KY-Hopkins KY- 628 PM CST Sat Feb 15 2025 ...THE TORNADO WARNING FOR WEST CENTRAL MUHLENBERG AND SOUTHEASTERN HOPKINS COUNTIES IS CANCELLED... The storm which prompted the warning has weakened below severe limits, and no longer appears capable of producing a tornado. Therefore, the warning has been cancelled. However, gusty winds are still possible with this thunderstorm. && LAT...LON 3716 8740 3725 8741 3730 8709 3716 8707 TIME...MOT...LOC 0026Z 261DEG 44KT 3721 8716 $$ JGG
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Feb 15, 5:43 PM CST, 25 minutes earlier. Its key messages:
- A major, potentially historic, flash flood event is ongoing this afternoon across portions west Kentucky and southwest Indiana and adjacent parts of southern Illinois and southeast Missouri.
- A few thunderstorms are possible this afternoon and into the evening. Some of these may become strong to severe along the Kentucky-Tennessee border. Damaging wind gusts and possibly a brief tornado or two are the main threats.
- A brief change over to snow is possible overnight as colder air filters in. Light snow accumulation's are possible.
- Accumulating snowfall is becoming increasingly likely Tuesday into Wednesday with travel impacts possible.
- Dangerous, bitter cold is forecast for most of next week. Low temperatures in the single digits and subzero wind chills are forecast the latter half of next week.
Area forecast discussion, Feb 15, 5:43 PM CST, 25 minutes before
Area Forecast Discussion National Weather Service Paducah KY Issued by National Weather Service Quad Cities IA IL 543 PM CST Sat Feb 15 2025 .KEY MESSAGES... - A major, potentially historic, flash flood event is ongoing this afternoon across portions west Kentucky and southwest Indiana and adjacent parts of southern Illinois and southeast Missouri. - A few thunderstorms are possible this afternoon and into the evening. Some of these may become strong to severe along the Kentucky-Tennessee border. Damaging wind gusts and possibly a brief tornado or two are the main threats. - A brief change over to snow is possible overnight as colder air filters in. Light snow accumulation's are possible. - Accumulating snowfall is becoming increasingly likely Tuesday into Wednesday with travel impacts possible. - Dangerous, bitter cold is forecast for most of next week. Low temperatures in the single digits and subzero wind chills are forecast the latter half of next week. && .DISCUSSION... Issued at 216 PM CST Sat Feb 15 2025 A major flash flood event is ongoing this afternoon. Regional radar shows widespread rain moving west to east through the region. Cooler cloud tops and lightning have developed to the south which will only exacerbate ongoing flooding issues with heavier rain rates at times. Several flash flood warnings are currently in effect across western Kentucky where radar and gage estimates of 2-4 inches (locally higher) of rain has already fallen. Given the increasing convective nature of these rain showers, conditions are only expected to worsen over the afternoon and evening. We continue to highlight this as a dangerous and major/potentially historic flash flood event. The threat remains for strong to severe storms this afternoon. This all comes down to whether we see any updrafts becoming surface based. Some hi-res sources suggest this may occur but the window looks small and only confined to the far southeast corner of our forecast area from roughly Calloway to Todd counties in Kentucky. If we do see surface-based instability, a few mesovorticies may develop with in the main squall line, with a locally enhanced straight-line wind and spin-up tornado risk. A cold front will move through the region tonight bringing a blast of Arctic air for tonight and sets the stage for a week long period of much colder weather. Upper level ascent still looks pretty strong overnight as a band of snow showers moves across the region. Some of this snow may be heavy at times as there is a very short window of time where the moisture and lift align well in the DGZ. We could see a dusting to 1 inch of snow overnight along with the possibility of moisture on roadways freezing. Confidence continues to further increase that a period of accumulating snow will impact the region Tuesday night into Wednesday. The trend with the NBM and ensembles solutions has been increasing as we get closer to this event. NBM probability of greater than 2 inches of snow is now 70-90% and 50-70% chance of 4 inches or more. Still plenty of time for changes but confidence is only increasing that impactful heavy snow will arrive Tuesday PM into Wednesday. Behind this system, very cold temperatures settle into the region as Arctic high pressure dives into the Midwest. Highs will only reach the teens to lower 20's Wednesday through Friday with lows in the single digits possible. Wind chills below zero appear likely as well. While we saw some of these temperatures back in January, its possible we may see very similar conditions if not colder this week. && .AVIATION /00Z TAFS THROUGH 00Z MONDAY/... Issued at 534 PM CST Sat Feb 15 2025 Widespread rain with scattered thunderstorms continues to impact TAF sites across the area early this evening. LIFR to IFR conditions are forecast to continue across the area with widespread rain and thunderstorms this evening. A cold front moving across the area will switch winds to the northwest, Wind speeds will increase behind the front with speeds of 15 to 20 knots and gusts as high as 30 knots. Precipitation is forecast to end from west to east after 12 UTC but MVFR ceilings will linger through the most of the remainder of the TAF period. Ceilings are forecast to lift to VFR as skies clear from west to east very late in the period. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && DISCUSSION...AD AVIATION...DC
Hazardous weather outlook, Feb 15, 2:11 PM CST, 3 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 211 PM CST Sat Feb 15 2025 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-162015- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 211 PM CST Sat Feb 15 2025 /311 PM EST Sat Feb 15 2025/ This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...This Afternoon and Tonight Considerable to potentially major flash flooding is ongoing this afternoon and expected into tonight across western Kentucky and southwest Indiana as well as adjacent parts of southern Illinois and southeast Missouri. Refer to the Flood Watch for more details. A few strong to severe thunderstorms are possible late this afternoon and tonight for locations near the Kentucky-Tennessee border. Isolated damaging wind gusts and a brief tornado or two are the main risks. .DAYS TWO THROUGH SEVEN...Sunday through Friday Accumulating snowfall with travel impacts is becoming increasingly likely Tuesday afternoon through Wednesday morning. Dangerous cold is forecast for much of next week. Morning wind chill values will be near or below zero from Wednesday through Friday. Widespread river flooding will continue or is forecast to develop long parts of the Ohio and Green Rivers for the next several days. .SPOTTER INFORMATION STATEMENT... Spotter reports of flooding, heavy rainfall measurements, and any damage reports from thunderstorms would be appreciated today and tonight.
In the hours before
Local storm report, Feb 15, 3:12 PM CST, 2 hours 56 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
312 PM CST Sat Feb 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0312 PM Flash Flood 1 E New Madrid 36.59N 89.53W
02/15/2025 New Madrid MO Emergency Mngr
Several roads in the county with water over
them, or very close. Most city streets
flooding in New Madrid.
&&
JGGLocal storm report, Feb 15, 3:17 PM CST, 2 hours 51 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
317 PM CST Sat Feb 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM Flash Flood 1 ENE Murray 36.62N 88.29W
02/15/2025 Calloway KY Trained Spotter
Clarks River and Bee Creek out of bank and
approaching homes in and around Murray.
Numerous roadways closed in the county.
&&
JGGLocal storm report, Feb 15, 5:43 PM CST, 25 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
543 PM CST Sat Feb 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0543 PM Flash Flood Milburn 36.80N 88.90W
02/15/2025 Carlisle KY Emergency Mngr
Widespread flooding surrounding mobile home
on Highway 80.
&&
JGGLocal storm report, Feb 15, 6:02 PM CST, 6 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
602 PM CST Sat Feb 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0558 PM Tstm Wnd Gst Princeton 37.11N 87.88W
02/15/2025 E40 MPH Caldwell KY Emergency Mngr
40 mph winds and pea sized hail near Highway
672 and Sandlick Road/Highway 91.
&&Special weather statement, Feb 15, 6:04 PM CST, 4 minutes before
Special Weather Statement
National Weather Service Paducah KY
604 PM CST Sat Feb 15 2025
KYZ016-020-021-160045-
Muhlenberg KY-McLean KY-Hopkins KY-
604 PM CST Sat Feb 15 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN MUHLENBERG...
SOUTHEASTERN MCLEAN AND SOUTHEASTERN HOPKINS COUNTIES THROUGH 645 PM
CST...
At 604 PM CST, Doppler radar was tracking a strong thunderstorm over
Nortonville, or 10 miles east of Dawson Springs, moving east at 45
mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Madisonville, Central City, Earlington, Livermore, Nortonville,
Mortons Gap, Powderly, Graham, Greenville, White Plains, Drakesboro,
Sacramento, Island, St. Charles, Bremen, and South Carrollton.
This includes the following highways...
Interstate 69 in Kentucky between Mile Markers 100 and 118.
Western Kentucky Parkway between Mile Markers 39 and 65.
Pennyrile Parkway between Mile Markers 30 and 34.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3724 8698 3713 8756 3735 8758 3756 8704
3747 8711 3748 8713 3746 8711 3738 8710
3736 8713 3734 8714 3732 8711 3737 8708
3736 8703 3732 8699 3727 8698 3726 8697
TIME...MOT...LOC 0004Z 258DEG 40KT 3718 8749
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
JGGSpecial weather statement, Feb 15, 6:04 PM CST, 4 minutes before
Special Weather Statement
National Weather Service Paducah KY
604 PM CST Sat Feb 15 2025
KYZ008-011>013-017-160045-
Marshall KY-Christian KY-Lyon KY-Caldwell KY-Trigg KY-
604 PM CST Sat Feb 15 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL CHRISTIAN...SOUTHEASTERN
CALDWELL...SOUTHEASTERN MARSHALL...TRIGG AND SOUTHEASTERN LYON
COUNTIES THROUGH 645 PM CST...
At 604 PM CST, Doppler radar was tracking a strong thunderstorm over
Land Between The Lakes Area, moving east at 45 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Hopkinsville, Cadiz, Golden Pond Visitors Center, Energy Lake
Campground, Woodlands Nature Station, Land Between The Lakes Area,
Cravens Bay Campground, Crofton, Cobb, Canton, Rockcastle, Hawkins,
and Aurora.
This includes the following highways...
Interstate 24 in Kentucky between Mile Markers 46 and 76.
Pennyrile Parkway between Mile Markers 5 and 25.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3675 8816 3704 8813 3709 8740 3680 8741
TIME...MOT...LOC 0004Z 263DEG 39KT 3685 8810
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
JGGThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 15, 6:04 PM CST | Special Weather Statement | PAH | Hopkins, Muhlenberg | 41 min |
| Feb 15, 6:04 PM CST | Special Weather Statement | PAH | Christian, Lyon, Trigg | 41 min |
| Feb 15, 6:30 PM CST | Flash Flood Warning | PAH | Caldwell, Crittenden, Daviess, Hopkins, McLean, Union and 1 more | 7 hr |
| Feb 15, 7:08 PM CST | Tornado Warning | PAH | Calloway | 29 min |
| Feb 15, 7:25 PM CST | Severe Thunderstorm Warning | PAH | Calloway, Trigg | 35 min |
| Feb 15, 7:42 PM CST | Severe Thunderstorm Warning | PAH | Christian, Trigg | 48 min |
| Feb 15, 7:45 PM CST | Flash Flood Warning | PAH | Ballard, Livingston, McCracken | 4 hr |
| Feb 15, 8:24 PM CST | Severe Thunderstorm Warning | PAH | Christian, Todd | 36 min |
| Feb 15, 8:57 PM CST | Severe Thunderstorm Warning | PAH | Christian, Todd | 33 min |
| Feb 15, 11:18 PM CST | Areal Flood Warning | PAH | Ballard, Livingston, McCracken | 8 hr |
| Feb 16, 12:41 AM CST | Areal Flood Warning | PAH | Ballard, Calloway, Carlisle, Fulton, Graves, Hickman and 3 more | 6 hr |
| Feb 16, 1:07 AM CST | Areal Flood Warning | PAH | Caldwell, Crittenden, Daviess, Hopkins, McLean, Union and 1 more | 6 hr |
| Feb 16, 1:25 AM CST | Areal Flood Warning | PAH | Caldwell, Christian, Hopkins, Lyon, Muhlenberg, Todd and 1 more | 6 hr |
| Feb 16, 1:53 AM CST | Winter Weather Advisory | PAH | Ballard, Caldwell, Calloway, Carlisle, Christian, Crittenden and 16 more | 6 hr |
| Feb 16, 9:41 AM CST | Areal Flood Warning | PAH | Calloway, Graves, McCracken, Marshall | 32 hr |
| Feb 16, 11:13 AM CST | Areal Flood Warning | PAH | Ballard, Carlisle, Fulton, Hickman | 31 hr |
| Feb 16, 11:40 AM CST | River Flood Warning | PAH | Livingston | 11 days |
| Feb 16, 11:58 AM CST | River Flood Warning | PAH | Fulton | 13 days |
| Feb 16, 1:33 PM CST | Winter Storm Watch | PAH | Ballard, Caldwell, Calloway, Carlisle, Christian, Crittenden and 16 more | 24 hr |
Nearby
Tornado Warnings in Kentucky, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.